Thunderstorm Wind, Jasper
- When
- March 12, 11:15 PM CST
- Where
- Jasper County, 2 mi N of Asbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.317, -94.617
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 12, 8:45 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CST SUN MAR 12 2006 .UPDATE... THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME TORNADIC IF CONDITIONS WARRANT. JLT && .DISCUSSION... PREVIOUS DISCUSSION AT 330 PM VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING. EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164 J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY ARE HEADED THIS WAY. GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY. AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN PART OF THE STATE. WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING. WOULD NOT BE SURPRISED TO SEE THAT EXTENDED. ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS. DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED ON THE SHORT TERM. GCC && .AVIATION... 00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 625 PM CST SUN MAR 12 2006 ...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM. DISCUSSION: THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS. CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES. THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR WATCHES AND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GCC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TORNADO FREMONT HILLS 37.07N 93.25W
03/12/2006 CHRISTIAN MO AMATEUR RADIO
TORNADO REPORTED ON THE GROUND IN FREMONT HILLS
&&
JAS/JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 SW SPRINGFIELD 37.17N 93.32W
03/12/2006 E1.75 INCH GREENE MO TRAINED SPOTTER
GOLF BALL HAIL REPORTED AT GOLDEN ROAD AND BATTLEFIELD
ROAD.
&&
JAS/JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 6 SW SPRINGFIELD 37.13N 93.36W
03/12/2006 E1.75 INCH GREENE MO TRAINED SPOTTER
GOLF BALL HAIL REPORTED AT CHESTNUT AND WEST BYPASS.
&&
JAS/JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL GRAVOIS MILLS 38.31N 92.83W
03/12/2006 E1.75 INCH MORGAN MO AMATEUR RADIO
GOLF BALL HAIL
&&
JAS/JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TORNADO NIXA 37.04N 93.29W
03/12/2006 CHRISTIAN MO AMATEUR RADIO
DEBRIS REPORTED IN NIXA ALONG HIGHWAY 160 AND AA. DEBRIS
INCLUDES INSULATION AND BOARDS.
&&
JAS/JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BAXTER SPRINGS 37.02N 94.74W
03/12/2006 E1.00 INCH CHEROKEE KS PUBLIC
&&
JAS/JGThe Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494138.